Jump to content

Alex123 Withdrawing from Milnacipran (Ixel)


Alex123

Recommended Posts

Been taking various antidepressants for 2 years now to treat depression, anxiety, panic attacks and IBS. Last drug my doctor prescribed me was Milnacipran and I was also taking Sulpiride for a longer time. Dosage for milnacipran was 100mg in the morning and 50mg in the evening. Sulpiride 50mg morning, 100mg evening.

 

We've tried a lot of stuff until we found this combination which seemed to work perfectly for about 4 months until I found out that my libido and sexual functions just dissapeared. I told my doctor, made some blood tests, and it was clear that Sulpiride raise my prolactine level enormously, so I had to stop taking it.

 

After several weeks my hormone levels went to normal but my libido still suffered, my doctor was telling me that soon it will get back to normal. Some more time has passed, it seemed that my sex drive was ok, I've met a new girl and then instead of having sex I was having one of the most embarrassing nights of my life because my body just wouldn't function as it should.

 

This was a very hard moment for me, I didn't know whether I should still believe my doctor. And I thought that maybe Milnacipran that I'm taking is messing with my erection too. I was really confused to end up in a situacion like this after years of treatment. So I just stopped taking the evening dosage and half of the morning dosage. And after 3 weeks I stopped taking it completely.

 

I didn't consult my doctor, and I didn't even realize how dangerous this is and how long you should be tapering off. 

 

After 4 weeks some withdrawal symptoms started kicking in - headaches, a sudden feeling that I'm going to collapse, nausea and (the worst) even hypertension.

 

Now I'm in a state where I don't know what to do. My doctor is very busy and I won't be able to connect with him for the next 2 weeks. I'm not sure if I should still try to start Milnacipran again in some dosage, because I've read here that at this point it might worsen the symptoms. But at the same time the symptoms are so bad that a normal life is out of the question.

 

What would you recommend, should I try to live through this or seek help immediately?

Link to comment
  • Administrator

Welcome, Alex.

 

Very sorry to hear you've had adverse reactions to these drugs. Very few doctors know anything about tapering or withdrawal syndrome.

 

For withdrawal syndrome, we advise people to take a very small dosage of the drug regularly for some months to stabilize the nervous system, then very gradually taper off. If I were you, I might try 10mg milnacipran and see how it works. (Since you had such a severe reaction to sulpride, I would avoid it and related drugs for the rest of your life.)

 

Is your milnacipran in tablet form or is it powder inside a capsule? See

How to make a liquid from tablets or capsules

    This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

    "It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

    All postings © copyrighted.

    Link to comment
    • Altostrata changed the title to Alex123 Withdrawing from Milnacipran (Ixel)

    Please sign in to comment

    You will be able to leave a comment after signing in



    Sign In Now
    ×
    ×
    • Create New...

    Important Information

    Terms of Use Privacy Policy